MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER
Catalog Number 0168SI16
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foley catheter balloon would not inflate and kept leaking when sterile water was inserted, so the patient needed a new foley catheter.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could below latex modulus".However, there was insufficient information to confirm this potential root cause.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Bard® ez-lok® sampling port (indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip syringes (fig.1b).1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard® ez-lok® sampling port with antiseptic wipe.(fig.2) 3.Using aseptic technique, position the syringe in the center of the sampling port.Press the syringe firmly and twist gently to access the sampling port.(fig.3) 4.Slowly aspirate urine sample into syringe and remove syringe from sample port.5.Unkink tubing if necessary and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.Proper techniques for urinary catheter insertion.Perform hand hygiene immediately before and after insertion.Insert urinary catheters using aseptic technique and sterile equipment.Use the smallest foley catheter possible, consistent with good drainage.Document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record.Proper techniques for urinary catheter maintenance.Secure the foley catheter, use the statlock® foley stabilization device if provided.Maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.Maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.Keep the collection bag below the level of the bladder or hips at all times.Empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient.Routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate.Leave foley catheter in place only as long as needed".H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19287080
Report Number1018233-2024-02664
Device Sequence Number15533920
Product Code MJC
UDI-Device Identifier00801741016967
UDI-Public(01)00801741016967
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K040658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0168SI16
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown